Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Primeness of twisted knots

Author: Kimihiko Motegi
Journal: Proc. Amer. Math. Soc. 119 (1993), 979-983
MSC: Primary 57M25
MathSciNet review: 1181171
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ V$ be a standardly embedded solid torus in $ {S^3}$ with a meridian-preferred longitude pair $ (\mu ,\lambda )$ and $ K$ a knot contained in $ V$. We assume that $ K$ is unknotted in $ {S^3}$. Let $ {f_n}$ be an orientation-preserving homeomorphism of $ V$ which sends $ \lambda $ to $ \lambda + n\mu $. Then we get a twisted knot $ {K_n} = {f_n}(K)$ in $ {S^3}$.

Primeness of twisted knots is discussed and we prove: A twisted knot $ {K_n}$ is prime if $ \vert n\vert > 5$. Moreover, $ {\{ {K_n}\} _{n \in Z}}$ contains at most five composite knots.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25

Additional Information

PII: S 0002-9939(1993)1181171-5
Keywords: Knot, twisting, primeness
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia